Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HCV and HIV meds together @ same time?
Aug 6, 2005

I started about two months ago HCV meds (peg interferon+ riba) and Since I'm also taking Crixivan + Combivir and Colesterol meds (gemfibrozil ) I figured I split up the meds time daily.

I take HCV meds at 9.30 Col. meds @10 HIV @10.30

Would it be possible to take all of them together at the exact same time? Or is it too much for the body to take at once?

That way I can sleep later in the morning without waking up 3 times.

Thanks

Claudio

Response from Dr. McGovern

I am not aware of any need to separate your medications by time. You may want to double check with your pharmacist but I don't see a problem with taking your medications as you suggest - all together. The issue with crixivan is related to taking it on an empty stomach.

THe other possibility that might help you is to take a protease inhibitor which is dosed twice a daily instead of crixivan three times a day. The other possibility is to add ritonavir to crixivan so you can take crixivan twice daily. However, this does increase your risk of kidney stones.

If you are having problems with severe anemia while on ribavirin, I would discuss changing your combivir to other meds with your physician.

Please discuss your concerns further with your doctor or pharmacist in case I am not understanding your question completely.

Dr. McGovern



Previous
pcr
Next
Hepatitis B test result

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement